MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-ELECTRODE, HOOK, 5 X 330 MM; ELECTRODES, ELECTROSURGICAL

OLYMPUS WINTER & IBE GMBH HF-ELECTRODE, HOOK, 5 X 330 MM; ELECTRODES, ELECTROSURGICAL
Model Number A6282
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, that during a therapeutic, laparoscopic cholecystectomy procedure, the electricity was coming back onto the hf-electrode hook.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation and follow up with the user facility is currently being performed.The investigation is ongoing.A supplemental report will be submitted if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, as the affected device was not made available for an investigation, the cause for the described issue cannot be determined.However, it is assumed that it was caused by a handling error during reprocessing and general wear and tear.Additionally, it likely the insulation of the electrode was damaged.Olympus will continue to monitor field performance for this device.

Brand Name
HF-ELECTRODE, HOOK, 5 X 330 MM
Common Device Name
ELECTRODES, ELECTROSURGICAL
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17667613
Report Number9610773-2023-02417
Device Sequence Number6325291
Product Code GCJ
UDI-Device Identifier04042761028868
UDI-Public04042761028868
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA6282
Device Lot Number308048
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown